Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Side Effect in Diuretics

10/12/2009

Question:

Hi are there any diuretic that has no side effect of numb feet iv`e tried two so far and both have left me with this problem thank you.

Answer:

Thank you for visiting NetWellness. On this site, NetWellness experts try to answer general questions about health. Only a health professional performing a thorough clinical exam is able to evaluate your symptoms.

Diuretics reduce the swelling and fluid retention caused by various medical problems, including heart or liver disease. They are also used to treat high blood pressure. Diuretics cause the kidneys to eliminate unneeded water and salt from the body into the urine.

A common side effect of diuretics includes muscle cramping and spasticity of muscles which may be confused for muscle numbness. Diuretics can also cause an imbalance in your electrolytes in your body. Sometimes your body can lose too much water and potassium. This results in pain and cramping. Your doctor may check on the progress of your therapy by ordering blood studies to check your fluids and electrolytes such as potassium.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Sarah Hudson-DiSalle, PharmD, RPh
Specialty Practice Pharmacist of Outpatient Pharmacy
College of Medicine
The Ohio State University